Hi, I am a 32 year old, male, 6'3", 269 lbs. I have been using Ocean's nasal irrigation and spray for a few months now. My sinuses are still very dry and irritated. As of now I stopped using it and have now noticed that every time my nose gets runny the mucus taste very salty. Is it possible that there is a salt deposit in my sinus cavity due to all the saline use? Also, I was not aware that you should be bent over while using an irrigation spray in your sinuses, so the whole time I have been using it I have stood upright and then leaned over slightly to drain. Also, since then I have recently been diagnosed with high blood pressure. i have never had an issue my whole life...always a 120/80 kind of guy. I was trying to make sense on whether or not this is possibly related or whether it is even possible to have a salt residue left inside the sinus cavity after using saline. Thanks for all and any help.
There could be residual spray, which is causing the salty taste. Also, the saline spray is unlikely to cause hypertension. In addition medications you can begin with good lifestyle measures to control Hypertension. They help to reduce the severity levels of blood pressure. Follow this protocol; Exercise regularly. Avoid those foods which are high in oil content. Eliminate alcohol, stop smoking and avoid caffeinated beverages and spicy food. Practice relaxation techniques and avoid becoming overanxious.
Thank you for your input on my question. My Dr. did tell me that the salty taste was due to the over use of saline. He said that my sinuses had saline trapped in them and that it could take up to two weeks for them to clear themselves out. I stopped using saline and within the two weeks the taste was gone. I am taking 10mg of lisinopril a day and it has brought my blood pressure down to an average of 113/76. I did take your advice and stopped drinking except for a glass of wine once in awhile. Also, I don't smoke but was curious what the correlation between spicy food and blood pressure was. And could you elaborate on foods high in oil. I also started working out more and am currently starting the Dash diet. Since my blood pressure was down my Dr. was able to cut my lisinopril back to 5mg a day and hopefully with the help of the Dash diet and more exercise I can get off the medication. I would rather bring my blood pressure down naturally than take a pill. I have a follow up appointment again in a couple weeks to see how I have been progressing. Thanks again for your help.
Glad to hear you are progressing well. Spicy food is generally rich in salt and oil. As for diet. avoid red meats, dairy products and oily food. Take plenty of fresh fruits and vegetables. Substitute your oil for ones which have a high content of unsaturated fats. Avoid adding extra salt at the table. And maintain ideal weight. Rule out other high risk conditions like diabetes and hyperlipidemia.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.